A 61 year old man with mild aortic stenosis and chronic depression took 12.5 mg digoxin in a suicide attempt. Ventricular tachycardia and fibrillation were resistant to lignocaine and to phenytoin but responded to intravenous amiodarone, with restoration of pacing. Because of persistent hyperkalaemia he was also treated with Fab fragments of digoxin specific antibody, which bound most of the ingested digoxin. It is suggested that the treatment of choice in severe digoxin poisoning is amiodarone for ventricular arrhythmias followed by pacing if necessary and the use of Fab antibody fragments if hyperkalaemia persists.
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.